MAUDE Adverse Event Report: EDWARDS LIFESCIENCES SAPIEN XT TRANSCATHETER HEART VALVE; PULMONARY VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES SAPIEN XT TRANSCATHETER HEART VALVE; PULMONARY VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9300TFX29A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Heart Failure/Congestive Heart Failure (4446)
Date of Event 06/30/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is still ongoing.
 
Event or Problem Description
As reported by the field clinical specialist (fcs), approximately 8 years, 3 months 20 days post transfemoral tpvr procedure.With a 29mm sapien xt valve.The patient present shortness of breath, dyspnea on exertion, and chest pain, due to regurgitation.The patient underwent a valve in valve procedure with a 29mm sapien 3 ultra resilia valve.There was no additional information provided.
 
Additional Manufacturer Narrative
Correction to h6 based on additional information.The complaint for central leak was unable to be confirmed due to unavailability of medical records/relevant imagery.The reported event does not allege a malfunction that could be related to an edwards manufacturing deficiency.It should be noted that the thv was implanted in native pulmonic valve, which is not an indicated for use at the time of original implantation.Therefore, this was off label operation.During the manufacturing process, all sapien xt valves are 100% visually inspected for defects and 100% tested for proper coaptation under physiological backpressure conditions prior to release for distribution.Therefore, it is highly unlikely that a manufacturing defect or device malfunction contributed to the reported event.As reported, 'approximately 8 years, 3 months, 20 days post transfemoral tpvr procedure with a 29mm sapien xt valve, the patient present shortness of breath, dyspnea on exertion, and chest pain due to central regurgitation.The patient underwent a valve in valve procedure with a 29mm sapien 3 ultra resilia valve'.Per the instructions for use (ifu), valve regurgitation is a potential adverse event associated with bioprosthetic heart valves and the tavr procedure.Regurgitation which develops progressively over time can be due to a number of issues including patient related factors or structural valve deterioration, including calcification, non-calcific degeneration, leaflet thickening or fibrosis, or a combination of these.Regurgitation may also develop progressively if host fibrotic tissue, or pannus, grows onto the bioprosthetic valve.Pannus, a cause of nonstructural dysfunction, may interfere with functionality of the device by restricting the leaflet motion leading to abnormal coaptation.Due to insufficient information a definitive root cause was unable to be determined at this time.Complaint histories for all reported events are reviewed against trending control limits monthly, and any excursions above the control limits are assessed and documented as part of this monthly review.No corrective or preventative actions are required.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Correction to b5 due to additional information received.
 
Event or Problem Description
It was initially reported by the field clinical specialist (fcs), approximately 8 years, 3 months, 20 days post transfemoral tpvr procedure with a 29mm sapien xt valve, the patient present shortness of breath, dyspnea on exertion, and chest pain due to regurgitation.The patient underwent a valve in valve procedure with a 29mm sapien 3 ultra resilia valve.Per additional information received, the reported regurgitation was confirmed to be central leak.

Brand Name
SAPIEN XT TRANSCATHETER HEART VALVE
Common Device Name
PULMONARY VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key17393879
Report Number2015691-2023-14836
Device Sequence Number7571691
Product Code NPV
UDI-Device Identifier00690103193176
UDI-Public(01)00690103193176(17)161016
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P130009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/16/2016
Device Model Number9300TFX29A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/18/2023
09/07/2023
09/07/2023
Initial Report FDA Received Date07/25/2023
Supplement Report FDA Received Date08/22/2023
09/08/2023
09/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/11/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age21 YR
Patient SexMale